Please post to both Potassium and COVID recovery pages.
In July 2021 my family and I came down with Covid. My symptoms were severe headache, severe fatigue and entire body severe muscle aches and body aches. None of us lost smell or taste but I also developed a different symptom than what I have read about: I got a disgusting nasty taste in my mouth that no amount of tooth brushing or anything would remove. It made coffee, water and any food taste really gross. As a result I stopped eating much and stopped drinking much, except forcing myself to eat and drink a little bit to stay alive.
My husband and two teenagers all recovered within a few days & our 4 year old never got it, however I continued to be in constant intense pain with muscle & body aches all over. I also had lost my appetite and had (sorry TMI) diarrhea.
After a week and a half I was still in agony & my husband asked why haven't I gotten better? I was wondering the same thing so I looked up online “severe muscle aches and body aches” and out popped Low Potassium & your article explained why eating a banana doesn't afford immediate potassium. I realized that all the diarrhea probably exasperated the issue of low potassium.
So I sent someone to the store as I was no way ready to travel and the potassium couldn't arrive fast enough!
I took a few potassium pills (sorry I don't remember the exact number) and within an hour or so I felt SO much better! I think I took 2-4 potassium pills at 99mg for a few days.
I continued with then potassium supplements until I felt better . Also ate some bananas for good measure as I figured it couldn't hurt.
I would caution readers that potassium effects the heart. Too much potassium can cause the heart to stop or beat to fast. Also, potassium and salt are a delicate balanced system that is used to keep the body's cellular pressures balanced. Not enough potassium may cause water retention due to the unbalanced increase of sodium in the body.
If one is going to take an OTC potassium supplement, make sure never to go over the recommend allowance. However, the best place to get potassium is from one food sources which provide other nutrients that work with each other to the bodies benefit. Also, some high blood pressure medications are potassium sensitive.
As for high blood pressure...that is the pressure on the arterial walls. The arteries have lost their elasticity and the pressure can cause the arteries to pop, especially the delicate small sections in the brain. Most high blood pressure medication deplete potassium. Those finding they are in the hypertension group should read, read, read and not believe product propaganda of a product. Check out peer reviewed documents on subject matter.
Dehydration will occur even if one does not take potassium. Dehydration is a loss of water and electrolytes, the + (positive) and - (negative) balance of the cells. Potassium and sodium keep the pressure of the cellular walls balanced.
I have never run across anything documented that connects potassium and mucus together. Can you provide references to this statement?
Be easy on potassium, people do get side effects if taken too much and may have difficulty of breathing. If taken too much potassium, a simple antidote is Salt. How to know if you take too much potassium? Too much sweating, uncomfortableness, irregular breathing, sometimes diarrhea. On overdose of potassium, immediately take 1 -2 teaspoon of sea salt in a half glass of water, the effect will be reduced within minutes. I know, I did it to myself as part of the experiment and almost killed myself in the process! Had to do it you know, so I will know what to do when it DOES happen, I will be prepared!